Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 16, 2021, 9:44 PM CDT for Osage County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 16, 2021, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WWUS84 KTSA 170244
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Jul 16 2021
OKZ054-170330-
Osage OK-
944 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1030 PM CDT...
At 944 PM CDT, a strong thunderstorm was located 3 miles northeast of
Grainola, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9646 3689 9634 3675 9663 3699 9675
3700 9673
TIME...MOT...LOC 0244Z 328DEG 11KT 3698 9661
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:13 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 16, 9:13 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 913 PM CDT Fri Jul 16 2021 ...UPDATE... .DISCUSSION... Latest radar imagery shows isolated convection continuing along the KS/OK border to the west of Osage County and within a zone of deeper convergence with signs of new development further east. This activity is forecast by short term models to expand eastward across northeast OK overnight and potentially become anchored in the area that saw heavy rainfall last night. Current forecast has the highest POPs across northern most counties but if current trends continue these may need to be increased especially in the 09-15Z time frame. Flooding will also be a concern if storms with higher rainfall rates do materialize and begin to train over this area. Other region of concern is far southeast OK where there has been a signal for development in a similar warm advection pattern though this area is also beneath more diffluent flow aloft which would favor backbuilding cells. Overeall there is lower confidence in this as focus may be initially further south into north TX. Remainder of forecast looks in good shape and aside from possible increase in POPs and clouds across northeast OK/northwest AR no major changes are anticipated. && .PREV DISCUSSION... /Issued 616 PM CDT Fri Jul 16 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions prevail this evening across eastern Oklahoma and western Arkansas. Shower and thunderstorm coverage will likely increase later this evening and overnight across northeast Oklahoma and northwest Arkansas. With uncertainty on how the convection will evolve, have only included VCTS at the northeast Oklahoma and northwest Arkansas TAFs. VFR conditions will likely continue through tonight with MVFR to IFR conditions possible in and near thunderstorm areas. PREV DISCUSSION... /Issued 231 PM CDT Fri Jul 16 2021/ DISCUSSION... Main area of convection continues to slowly push to the south and east this afternoon, leaving an outflow boundary from far southeast into north central OK. Mid level trough will also continue to slide southeast tonight and while overall forcing will not be as strong tonight, persistent warm advection and moisture transport will continue to interact with the above mentioned boundary. At least scattered showers and thunderstorms are likely to redevelop later this afternoon and evening as a result, albeit less organized than what we saw early the morning. At this time no additional, flood watches are planned, though a corridor of higher precip chances may become defined later this evening and should it coincide with areas that already saw heavy rain, a short-fused watch could be needed. Effective boundary with a humid airmass and at least subtle forcing in NW flow aloft will persist the next couple of days, resulting in continues showers and thunderstorm chances. Given precipitable water in the 2 inch range, efficient rain production remains likely and any areas that receive additional rounds of rainfall will be prone to flooding. The overall trend though should be for the highest probability to shift a bit south by Saturday into Sunday. Monday continues to show higher precip chances as western US ridge amplifies and mid level low in northerly flow drops south and west into the area. By mid to late next week, it appears ridge will strengthen over the southern plains resulting in more typical summer weather with hot and humid conditions and reduced precip chances. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...24
Hazardous weather outlook, Jul 16, 5:26 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 16 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 16 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
DISCUSSION...
Isolated showers and thunderstorms will develop this evening
across portions of eastern Oklahoma or may move into the area
from southern Kansas. High instability and slightly stronger winds
aloft may allow one or two storms to become strong to marginally
severe. The main threat will be gusty winds with a lesser concern
for large hail. Locally heavy rainfall will also be possible
across a broader area of eastern Oklahoma and northwest Arkansas
late this evening and overnight as additional storms develop or
existing activity grows upscale into clusters. Slow movement of
the activity combined with efficient rainfall rates may lead to
localized flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A nearly stationary frontal boundary and existing outflow
boundaries from earlier storms will continue to provide a focus
for shower and thunderstorm activity through the weekend across
much of eastern Oklahoma and western Arkansas. A developing upper
level disturbance over the Missouri Valley late in the weekend
into early next week will result in a general increase in
rainfall coverage. The persistent threat of showers and
thunderstorms along with abundant moisture will continue the
threat for locally heavy rainfall. Organized severe weather is not
expected.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Jul 16, 4:15 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM FLASH FLOOD 2 N BONANZA 35.27N 94.42W
07/16/2021 SEBASTIAN AR PUBLIC
FLOODING REPORTED ALONG HIGHWAY 45.
&&
RJSSpecial weather statement, Jul 16, 9:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Jul 16 2021
OKZ054-170330-
Osage OK-
944 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1030 PM CDT...
At 944 PM CDT, a strong thunderstorm was located 3 miles northeast of
Grainola, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9646 3689 9634 3675 9663 3699 9675
3700 9673
TIME...MOT...LOC 0244Z 328DEG 11KT 3698 9661The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:29 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 17, 1:02 AM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| Jul 17, 1:10 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 17, 1:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 1:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 2:09 AM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:22 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 17, 2:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 3:16 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 17, 3:18 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more | 39 hr |
| Jul 17, 3:33 AM CDT | Areal Flood Advisory | TSA | Mayes | 117 min |
| Jul 17, 3:42 AM CDT | Special Weather Statement | TSA | Mayes | 18 min |
| Jul 17, 4:10 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 3 hr |
| Jul 17, 4:28 AM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 17, 4:40 AM CDT | Flash Flood Warning | TSA | Craig | 2 hr |
| Jul 17, 5:32 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 5:41 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers | 3 hr |
| Jul 17, 6:12 AM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 6:17 AM CDT | Areal Flood Advisory | TSA | Tulsa, Washington | 118 min |
| Jul 17, 6:49 AM CDT | Areal Flood Warning | TSA | Craig | 3 hr |
| Jul 17, 7:17 AM CDT | Areal Flood Advisory | TSA | Washington | 118 min |
| Jul 17, 7:41 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jul 17, 9:09 AM CDT | Areal Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 10:44 AM CDT | Areal Flood Warning | TSA | Washington | 2 hr |
| Jul 17, 3:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 3:15 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 25 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 5:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 17, 5:20 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 115 min |
| Jul 17, 5:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 17, 6:15 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 17, 6:48 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Jul 17, 6:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 17, 3:25 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Jul 17, 5:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Jul 17, 2:39 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 17, 4:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 17, 5:03 PM CDT | Special Weather Statement | TSA | Franklin | 42 min |
| Jul 17, 5:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| Jul 17, 5:56 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.